Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 88, NWS Burlington, VT

August 16, 2011Clinton County, New York; Grand Isle County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Aug 16, 2011, 4:47 PM EDT for Clinton County, New York; Grand Isle County, Vermont. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2011, 4:47 PM EDT (20:47 UTC)
Expired
Aug 16, 2011, 5:45 PM EDT
In force
58 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

Counties Clinton County, NY, Grand Isle County, VT

The radar

The Burlington radar (KCXX), 38 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 5:00 PM EDTHAIL 13 Nnw Mooers, NYQUARTER-SIZED HAIL REPORTED BY US CUSTOMS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

058 
WUUS51 KBTV 162047
SVRBTV
NYC019-VTC013-162145-
/O.NEW.KBTV.SV.W.0088.110816T2047Z-110816T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
447 PM EDT TUE AUG 16 2011

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRAND ISLE COUNTY IN NORTHWEST VERMONT...
  EASTERN CLINTON COUNTY IN NORTHERN NEW YORK...

* UNTIL 545 PM EDT.

* AT 442 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
  HEMMINGFORD...MOVING SOUTH AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  SCIOTA...ALBURGH...CHAZY...WEST CHAZY...POINT AU ROCHE...
  BEEKMANTOWN...CUMBERLAND HEAD...PLATTSBURGH...SOUTH HERO...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4459 7327 4459 7362 4501 7370 4502 7344
      4502 7325
TIME...MOT...LOC 2047Z 338DEG 26KT 4500 7355

$$

BANACOS
3 follow-up statements
241 
WWUS51 KBTV 162106
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
506 PM EDT TUE AUG 16 2011

NYC019-VTC013-162145-
/O.CON.KBTV.SV.W.0088.000000T0000Z-110816T2145Z/
GRAND ISLE VT-CLINTON NY-
506 PM EDT TUE AUG 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EASTERN CLINTON AND GRAND ISLE COUNTIES...

AT 501 PM EDT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH 
DIAMETER HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH WAS LOCATED 
NEAR MOOERS NEW YORK...MOVING SOUTH AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  SCIOTA...ALTONA...EXIT 41 I87...CHAZY...WEST CHAZY...WEST
  BEEKMANTOWN...EXIT 39 I87...EXIT 40 I87...EXIT 38 I87...CUMBERLAND
  HEAD...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH
COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO
NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4459 7327 4459 7362 4501 7370 4502 7344
      4502 7325
TIME...MOT...LOC 2105Z 340DEG 21KT 4495 7354

$$

BANACOS
073 
WWUS51 KBTV 162123
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
523 PM EDT TUE AUG 16 2011

NYC019-VTC013-162145-
/O.CON.KBTV.SV.W.0088.000000T0000Z-110816T2145Z/
GRAND ISLE VT-CLINTON NY-
523 PM EDT TUE AUG 16 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EASTERN CLINTON AND WESTERN GRAND ISLE COUNTIES...

AT 519 PM EDT A SEVERE THUNDERSTORM WAS NEAR CHAZY LANDING...MOVING 
SOUTHEAST AT 25 MPH. WIND GUSTS UP TO 60 MPH REMAIN POSSIBLE WITH 
THIS STORM...ALONG WITH HAIL UP TO ONE INCH IN DIAMETER. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  NORTH HERO...POINT AU ROCHE...KNIGHT POINT STATE PARK...NICHOLS
  POINT...GRAND ISLE...GRAND ISLE STATE PARK...

* ONE INCH DIAMETER HAIL WAS OBSERVED AT THE U.S. CUSTOMS OFFICE IN 
  MOOERS NEW YORK AT 500 PM. 

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4459 7327 4459 7353 4484 7359 4497 7345
      4498 7325
TIME...MOT...LOC 2121Z 336DEG 22KT 4487 7337

$$

BANACOS
012 
WWUS51 KBTV 162138
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
538 PM EDT TUE AUG 16 2011

NYC019-VTC013-162147-
/O.EXP.KBTV.SV.W.0088.000000T0000Z-110816T2145Z/
GRAND ISLE VT-CLINTON NY-
538 PM EDT TUE AUG 16 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLINTON AND GRAND ISLE
COUNTIES WILL EXPIRE AT 545 PM EDT...

THE STORM HAS WEAKENED...THEREFORE THE NATIONAL WEATHER SERVICE WILL 
ALLOW THE SEVERE THUNDERSTORM WARNING TO EXPIRE.

HOWEVER...THUNDERSTORMS WITH SMALL HAIL...BRIEF GUSTY WINDS...HEAVY
DOWNPOURS...AND DEADLY LIGHTNING REMAIN POSSIBLE ACROSS THE 
CHAMPLAIN ISLANDS THROUGH 630 PM. 

IF YOU HEAR THUNDER...LIGHTNING IS CLOSE ENOUGH TO STRIKE YOU. STAY
IN SAFE SHELTER AT LEAST 30 MINUTES AFTER YOU HEAR THE LAST CLAP OF
THUNDER.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

LAT...LON 4459 7327 4459 7353 4484 7359 4497 7345
      4498 7325
TIME...MOT...LOC 2137Z 336DEG 22KT 4478 7331

$$

BANACOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 4:14 PM EDT, 33 minutes earlier.

Area forecast discussion, Aug 16, 4:14 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
414 PM EDT TUE AUG 16 2011

.SYNOPSIS...
THERE IS THE CHANCE OF A SHOWER OR THUNDERSTORM THIS EVENING AS
LOW PRESSURE DEPARTS. SKIES WILL THEN BECOME CLEAR TONIGHT WITH
AREAS OF FOG FORMING AS HIGH PRESSURE BUILDS INTO THE REGION.
CLEAR AND DRY CONDITIONS WILL PREVAIL ON WEDNESDAY AS HIGH
PRESSURE REMAINS OVER THE AREA. CHANCES FOR PRECIPITATION WILL
INCREASE AGAIN THURSDAY INTO FRIDAY AS A TROUGH OF LOW PRESSURE
MOVES ACROSS THE NORTH COUNTRY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 408 PM EDT TUESDAY...SURFACE LOW MOVING UP INTO NOVA SCOTIA
WITH AXIS OF UPPER TROUGH OVER EASTERN NEW ENGLAND. WHILE STEADY
RAIN HAS EXITED TO REGION...A TRAILING SHORTWAVE COUPLED WITH
SOME INSTABILITY IS RESULTING IN SOME WIDELY SCATTERED SHOWERS AND
THUNDERSTORM DEVELOPMENT OVER SOUTHERN QUEBEC AND NORTHERN PORTION
OF FORECAST AREA. WITH MOST OF FORECAST AREA NOW EXPERINCING AT
LEAST PARTIAL SUNSHINE...EXPECT SOME FURTHER DESTABILIZATION TO
OCCUR OVER CHAMPLAIN VALLEY AND REST OF VERMONT OVER NEXT COUPLE
OF HOURS. WITH PASSAGE OF SHORTWAVE AND LOSS OF DAYTIME HEATING
THIS EVENING...EXPECT THE SHOWERS TO QUICKLY END. HAVE INCLUDED
SLIGHT CHANCE SHOWERS/THUNDERSTORMS MOST AREAS UP UNTIL ABOUT 00Z.

HIGH PRESSURE BOTH AT SURFACE AND ALOFT THEN BUILDS INTO FORECAST
AREA OVERNIGHT. THIS WILL RESULT IN CLEAR SKIES. THE COMBINATION
CLEAR SKIES AND LIGHT/CALM WINDS WILL ALLOW FOR GOOD RADIATIONAL
COOLING. HOWEVER...THE RECENT RAINFALL COMBINED WITH CLEAR/CALM
CONDITIONS WILL ALSO RESULT IN DEVELOPMENT OF FOG OVERNIGHT. IT WILL
BE MOST PROBLEMATIC IN THE CLIMO FAVORED AREAS...BUT WILL BE
POSSIBLE ACROSS THE REST OF THE REGION AS WELL. HAVE CONTINUED
WITH AREAS OF DENSE FOG IN THE FAVORED LOCATIONS...AND JUST
PATCHY ELSEWHERE. LOWS WILL BE GENERALLY IN THE LOWER TO MID
50S...EXCEPT 40S IN THE COLDER HOLLOWS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 408 PM EDT TUESDAY...AFTER THE FOG DISSIPATES WEDNESDAY
MORNING...PLENTY OF SUNSHINE CAN BE EXPECTED AS WE REMAIN UNDER
INFLUENCE OF HIGH PRESSURE. TEMPERATURES WILL BE AROUND OR
SLIGHTLY ABOVE NORMAL WITH HIGHS IN THE UPPER 70S TO LOWER 80S
ALONG WITH COMFORTABLE HUMIDITY LEVELS AS DEWPOINTS FALL INTO THE
UPPER 40S TO LOWER 50S IN THE AFTERNOON.

HIGH PRESSURE MOVES OFFSHORE WEDNESDAY NIGHT ALLOWING FOR LIGHT
RETURN SOUTHERLY FLOW TO DEVELOP. WARM AIR ADVECTION COUPLED WITH
APPROACH OF SHORTWAVE FROM THE GREAT LAKES/OHIO VALLEY WILL RESULT
IN SOME MID/HIGH CLOUDS...BUT IT SHOULD REMAIN DRY. MIN TEMPS
EXPECTED TO BE IN THE 50S TO NEAR 60...EXCEPT FOR SOME UPPER 40S
IN THE NORTHEAST KINGDOM AND PARTS OF THE ADIRONDACKS. FOG
POTENTIAL HIGHEST EAST OF THE GREEN MOUNTAINS.

SOME DEEPENING OF UPPER TROUGH OVER THE GREAT LAKES/OHIO VALLEY
THURSDAY INTO THURSDAY NIGHT. SERIES OF VORTS/SHORTWAVE TROUGHS
COUPLED WITH SOME MOISTURE LIFTING NORTH FROM MID ATLANTIC REGION
WILL RESULT INCREASING CHANCES FOR SOME SHOWERS AND
THUNDERSTORMS...ESPECIALLY DURING THURSDAY AFTERNOON/EVENING. TEMPS
ABOVE NORMAL WITH HIGHS THURSDAY IN THE LOWER 80S AND LOWS THURSDAY
NIGHT IN THE MID 50S TO LOWER 60S.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 345 PM EDT TUESDAY...MDL RUN-TO-RUN DISCREPANCIES W/ GFS
AND ECMWF AS TO MVMNT OF SYSTEM EXPECTED OVER THE UPCOMING
WEEKEND. FOR FRIDAY INTO SATURDAY... FRNTL BOUNDARY SLOW TO EXIT
THE REGION...AND WILL HUG THE NEW ENGLAND COASTLINE BFR MVG
OFFSHORE BY SATURDAY MORNING. THE TWO LATEST MDL RUNS ARE FAIRLY
CONSISTENT ATTM SO PLAN TO ADJUST PRECIP EASTWARD
OVERNGT...TAPERING OFF BY SAT MORNING. WEAK RIDGING FOR SATURDAY
AHEAD OF FRNTL BOUNDARY FOR THE LATTER HALF OF THE EXTENDED. GFS
RUN-TO-RUN GOES FROM LATE SUNDAY ARRIVAL W/ UPPER TROUGH REMAINING
OVER AREA MONDAY FOR ENHANCED WRAP-AROUND ESPECIALLY OVER NORTHERN
ZONES GOING INTO TUESDAY...TO BACK DOOR FRNT FOLLOWED BY SFC LOW
WITH HIGH QPF TOTALS FOR MONDAY...W/ WRAP-AROUND MOISTURE FOR
TUESDAY. ECMWF RUN-TO-RUN GOES FROM FRNTL BOUNDARY SUNDAY/SUNDAY
NGT TAPERING OFF THE WRAP-AROUND SHOWERS FOR MONDAY...THEN HIGH
PRESSURE FOR TUESDAY...TO WK FROPA SUN/MON WITH MAIN SFC LOW NOW
STAYING WELL SOUTH OF NORTHEAST. HIGH PRESSURE RETURNS FOR LATE
MONDAY INTO TUESDAY. NEVERTHELESS UNCERTAINTY EXITS AND WITH LOW
CONFIDENCE...WILL STAY CLOSE TO PREVIOUS FORECAST WITH SHOWERS
WITH FROPA SUNDAY...WRAPAROUND FOR MONDAY AND SFC HIGH PRESSURE
ON TUESDAY. TEMPS ON BLW NORMAL FOR LATTER HALF OF PERIOD DUE TO
CLDS/RAIN.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THROUGH 18Z WEDNESDAY...MAINLY VFR SKY COND THRU 00Z WED. SOME
MVFR CEILINGS W/ BRIEF SHOWER THRU 22Z THIS AFTNOON. WINDS NNW
5-10KTS. AFT 00Z WED. SKIES GO SCT040-100 AND EVENTUALLY SKC BY
06Z. FG WILL DEVLEOP AS WINDS GO LGT/VAR W/ VSBY DROPPING TO
3-6SM...BUT SPOTS IN BTV/MPV/SLK/MSS/SLK COULD SEE 1SM OR LESS
THRU 12Z-13Z. AFT THIS TIMEFRAME...VFR COND WITH SCT CLDS AND LGT
SSW/NNW WINDS 5-10KTS.

OUTLOOK 18Z WEDNESDAY THROUGH SUNDAY...
18Z WEDNESDAY THROUGH 12Z THURSDAY...MAINLY VFR UNDER HIGH
PRESSURE. EARLY MORNING IFR FOG LIKELY AT KSLK/KMPV...POSSIBLE AT
ALL OTHER TERMINALS EXCEPT KRUT.
12Z THURSDAY THROUGH 12Z SUNDAY...MAINLY VFR...WITH CHANCES FOR
MVFR SHOWERS AND THUNDERSTORMS AS A WEAK UPPER TROUGH TRACKS
THROUGH THE REGION.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...RJS
NEAR TERM...RJS
SHORT TERM...RJS
LONG TERM...JN
AVIATION...LAHIFF/JN
Hazardous weather outlook, Aug 16, 4:04 AM EDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
404 AM EDT TUE AUG 16 2011

NYZ026>031-034-035-087-VTZ001>012-016>019-170815-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
404 AM EDT TUE AUG 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 16, 4:42 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
442 PM EDT TUE AUG 16 2011

VTZ003-004-007-162145-
CALEDONIA VT-ESSEX VT-ORLEANS VT-
442 PM EDT TUE AUG 16 2011

...A STRONG THUNDERSTORM WILL AFFECT EASTERN ORLEANS...NORTHERN
CALEDONIA AND WESTERN ESSEX COUNTIES...

AT 437 PM EDT...A STRONG THUNDERSTORM WAS NEAR CRYSTAL LAKE STATE
PARK...MOVING SOUTH AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
GLOVER...NEWARK...SHEFFIELD...SUTTON...WHEELOCK...SOUTH WHEELOCK...
LYNDON...LYNDON CENTER...NORTH DANVILLE...EXIT 22 I91...DANVILLE...
PASSUMPSIC...

IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 4440 7174 4439 7179 4435 7181 4438 7221
      4500 7232 4501 7182

BANACOS

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 4:42 PM EDTSpecial Weather StatementBTVCaledonia, Orleans63 min
Aug 16, 5:42 PM EDTSpecial Weather StatementBTVFranklin, Orleans63 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.